Increased Heart Rate

Increased heart rate at rest is called tachycardia. There are a lot of conditions that can increase the heart rate. Some of the common causes include electrolyte imbalance, alcoholism, congenital heart problems, hypertension, hyperthyroidism, some medicines, smoking, and lung problem.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the reason for persistent increased heart rate?

Query: Hello doctor, My wife is 63 years old. Her heartbeat has gone up, and I got the ECG done. I have attached the reports. She usually gets on and off increased heartbeat, and it lasts for a short while. But since yesterday, her increased heart rate is persisting. Please help.  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. It is PSVT (paroxysmal supraventricular tachycardia). It is an abnormal form of heart rate elevation (arrhythmia). This can be problematic if her heart rate remains elevated for a long time. This can be an age-related problem. However, the possibility of structural...  Read Full »

What causes elevated heart rate?

Query: Hi doctor, I am having neck stiffness and headache as soon as I wake up. I am feeling tired throughout the day. My Apple shows elevated heart rates today. They are 130 mm Hg, 140 mm Hg, 150 mm Hg at different times of the day like 12 PM, 3 PM, 6 PM. Is there something wrong to get worried? I have g...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hi, Welcome to icliniq.com. First, what you were doing when you had an elevated heart rate? Are you were walking, sleeping or exercising. Did you have any symptoms associated with this high heart beat like chest pain, dizziness or shortness of breath? Do you smoke or have alcohol. Also, upload you...  Read Full »

Why do I fear with increased heartbeat during my work?

Query: Hello doctor,I am a 42-year-old male. I am a business person, and whenever I commit an error or see a load pressure, I fear a lot, which leads to an increase in heartbeat, sleeplessness, diarrhea, etc. I faced the same symptoms before five years, and a local doctor prescribed me Veniz XR 37.5 and At...  Read Full »


Dr. Aditya Gupta

Psychiatrist, Sexologist

Answer: Hello, Welcome to icliniq.com. It seems like you have an anxiety spectrum disorder. But do not worry. Treatment is possible. You need to consult a psychiatrist in person for evaluation and treatment. As earlier Veniz XR (Venlafaxine extended-release) had given good results, it would be preferabl...  Read Full »

Why does my heart rate elevate during exercise?

Query: Hi doctor,I am taking Metoprolol 25 mg and Losartan 100 mg for HBP and diastolic dysfunction. Have lost 50 lbs over the last three months by doing a cardio exercise (jogging, row, and weights) four times per week for one hour each session. During this time, the resting heart rate dropped from 70-75 ...  Read Full »


Dr. Isaac Gana

Cardiologist

Answer: Hello, Welcome to icliniq.com. Thanks for reaching out to us. Heart rate generally differs from person to person, depending upon the body size and activity level. Some persons like athletes can have as low as 40 bpm. Pulse rate can be very low, anything below 50 bpm with symptoms such as dizzines...  Read Full »

What do symptoms like tense feel in chest, rapid heartbeat, nausea, and fear of death indicate?

Query: Hello doctor, For the past several months, I have been experiencing random episodes of feeling tense, especially in the chest. My heart beat becomes pronounced and I can feel it in my chest and sometimes in my neck or arms. The next day it seems silly but during that time it is scary. It completely...  Read Full »


Dr. Zubayeralam

Family Physician, General Medicine Physician, General Practitioner, Pulmonologist, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can understand your concern. According to your statement, you have been suffering from tense feel in the chest with a rapid heartbeat, nausea, and fear of death. According to your description, you may suffer from anxiety disorders. From the episodes you experienced, ...  Read Full »

Do palpitation and increased heart rate indicate an underlying pathology?

Query: Hi doctor, My heart rate gets abnormal after different intervals. Yesterday my BP was 80/140. I get palpitation and feel uneasy while I am angry or during a sudden emotional rush. I have been feeling this problem for the past one year. I am taking Telmikind (20 mg), and Nebicard (2.5 mg). And I too...  Read Full »


Dr. Isaac Gana

Cardiologist

Answer: Hello, Welcome to icliniq.com. Thanks for your query. Sorry to hear about your health issues. Please be positive, and you will be fine. You were experiencing palpitations. These showcases as a rapid heartbeat or a racing heart. Often palpitations are not caused by underlying heart diseases. The r...  Read Full »

Why does my heart rate increase with fever?

Query: Hi doctor, I feel feverish for the last three days. My BP is 88/111 mmHg and heart rate is 87 to 106. Yesterday, I got fainted after some exercise and brisk walk. I am on Azitromycin, Aviral-H 40, Delip 20 and PCM.  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Since you are feverish, it is expected to have a higher heart rate. Every grade of temperature raises 10 heartbeats more than normal. Blood pressure can be at higher values too. In this case, your body works at full capacity trying to maintain itself and eliminat...  Read Full »

Are symptoms like chest pain, fast heart beat and shortness of breathe concerning cardiac issue?

Query: Hello doctor, I have left chest pain above my breast and pain in my left arm. I also have shortness of breath and fast heartbeat. This does not happen all the time. It comes and goes. I have it for about three years I guess. I am not on medications currently.  Read Full »


Dr. Ahmed Goha

Cardiologist

Answer: Hi, Welcome to icliniq.com. Most common cause for this is costochondritis which is an inflammation of the cartilage in the rib cage or anxiety. However other causes need to be excluded. More information about chest pain is needed like character, duration, radiation, what brings it and how do...  Read Full »

I get occasional sharp pain in chest and increased HR while walking. Please help.

Query: Hi doctor, My history: I am a patient of aortic regurgitation (moderate-severe) with a bicuspid valve. SB III (as per my last checkup). My question is, many times I feel a sudden sharp shooting pain in the middle and slight left of the chest which shortens the breath and gets normal within a few ...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Firstly it is a moderate to severe AR (aortic regurgitation) with normal heart function and normal LV dimension. So there is no significant damage to the heart. And also since you do not have symptoms of aortic regurgitation like palpitations or shortness of breath w...  Read Full »

Are increased heart rate and anxiety side effects of Z-pack?

Query: I had a doctor prescribe Zpack for me yesterday. I have shortness of breath and chest tightness, I was also wheezing, but when he listened to me breathing he didn’t hear it. I’m really worried about taking this antibiotic because even though I’m not allergic to any medicines that I know of, he...  Read Full »


Dr. Gauri Gadge

Pulmonologist

Answer: Hello, Greetings from icliniq. I understand that you are worried about the side effect of the prescribed drug. In my opinion, Azithromycin is one of safe drugs, so do take the medicine without any doubt. Secondly, I would like to know your history in detail. And last but not least, according to me ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.